How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Amita Your Own Question
Dr.Amita
Dr.Amita, Doctor (MD)
Category: Pharmacy
Satisfied Customers: 2101
Experience:  MD(Pharmacology)
20638885
Type Your Pharmacy Question Here...
Dr.Amita is online now
A new question is answered every 9 seconds

I have been on 10mg of Lexapro months, the dose was

Customer Question

I have been on 10mg of Lexapro for 3 months, the dose was increased to 15mg for a week and for 5 days on 20mg. I have started getting extremely itchy rashes and red swelling...my last 20mg dose was 36 hours ago, I haven't taken it since but have taken 50mg of Prednisone for two days with no improvement with the itchy red rashes...usually I get an improvement more quickly than this because I have been allergic to other medicines in the past. How long does it take for the Prednisone to kick in
Thanks.
Submitted: 6 months ago.
Category: Pharmacy
Expert:  Dr.Amita replied 6 months ago.

Thanks for your question.

It should have started showing some effect.It should have improved to some extent at least.

Prednisone is a strong anti inflammatory and the dose you have taken is adequate.

If the rash and itching have not improved you need to show it to a doctor as there may be something else causing the rash.That needs to be confirmed.

If this is an allergic reaction and prednisone has not shown any effect you may require injection of steroids.

Expert:  Dr. Cooper replied 6 months ago.
I would like to offer a different opinion. If you are very sensitive and allergic to several medications, then be sure to have Diphenhydramine (Benadryl) handy all times. Take that 25-50 mg every 6 hours. Your itching will be gone in no time. You can also take it with Prednisone for severe reactions.
Hope this helps and hope you feel better soon :)
Dr. Riaz, Doctor of Pharmacy
Expert:  Dr.Amita replied 6 months ago.

You may add an anti allergic like benadryl to prednisone but prednisone not having an effect till now indicates that you need to have the rash examined by a doctor.

Related Pharmacy Questions